MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; LH561-DRWC,LIVELY 5

GN HEARING A/S GN HEARING; LH561-DRWC,LIVELY 5
Model Number LH561-DRWC,LIVELY 5,GN HEARING
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Irritation (2076)
Date of Event 07/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case has been decided to be reportable as there has been medical intervention by the user who is a md and is managing his own care.The user had a reaction (swelling) in right ear only.Antibiotics has been applied in the ear and the reaction has cleared up.The user has resumed use of the same devices without issues.The case has been reviewed from a clinical perspective.Customer reported: end user had a reaction to mp receiver on right side.Reported symptoms: ear swelled (ear canal got "puffy" and closed off) and there was a blood-like substance.End user stopped wearing the right hearing aid, put antibiotics in ear (is md, so prescribed to himself) and reaction started clearing up.End user has decided to continue using the hearing aids.End user inquired information on if there was a percentage of nickel in hearing aids.Clinical evaluation: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.Nickel is only used internally in gn hearing products* (e.G.In receiver), but a person that is highly sensitive to nickel could react to the receiver.However, as contact allergy is caused by circulating cells (lymphocytes), which are present on the entire skin surface, allergic contact dermatitis to two identical hearing aids in the same person is expected to be symmetrical.This combined with the described symptoms (swelling) could indicate that the reaction could potentially be the result of an ear infection and not being allergy related.To avoid ear infections, it is recommended to keep the ear canals dry and clean the hearing aids daily with a dry cloth.If the reaction re-appears when the end user starts wearing the hearing aid again and if allergy to the receiver is suspected, a hypoallergenic mould could be a solution.Clinical conclusion on the case is that the hearing aid has most likely caused or contributed to this reaction, requiring medical intervention (antibiotics).
 
Event or Problem Description
As reported by sales office: pt had a reaction to the receiver (swelling) on the right side only.Lively provider stated that pt had a reaction from the mp receiver on the lh561-drwc ha.It only occurred on the right side.Pt's ear swelled (canal got "puffy and closed off") and there was a blood-like substance.Hcp also mentioned pt has ms.Pt is an md so is managing his own care.Pt stopped wearing the right hearing aid, put antibiotics in his ear, and the reaction started to clear up so pt has resumed use of the device.Hcp advised if painful or uncomfortable to stop use immediately.Pt has "consulted with himself" and has decided to continue using the has.Pt inquired if there is a percentage of nickel.I informed hcp i will request that information and follow-up with her.Hcp is unsure if pt has a nickel allergy.Complaint created.Additional information by corporate quality: the receiver is made of low-sulfur stainless steel 316l, which, even though it contains nickel, should not elicit contact dermatitis in patients with sensitivity to nickel.

Brand Name
GN HEARING
Common Device Name
LH561-DRWC,LIVELY 5
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10441318
Report Number3005650109-2020-00027
Device Sequence Number3975135
Product Code OSM
UDI-Device Identifier05708296191895
UDI-Public05708296191895
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberLH561-DRWC,LIVELY 5,GN HEARING
Device Catalogue Number21455920
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2020
Initial Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;